Alert archive / Indiana / Wind Advisories in 2007
Wind Advisory 6, NWS Northern Indiana
NWS Northern Indiana issued this wind advisory at Oct 18, 2007, 10:47 AM EDT for 14 counties in Indiana; Branch County, Cass County, Saint Joseph County, Michigan. It took effect at Oct 18, 2007, 11:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2007, 10:47 AM EDT (14:47 UTC)
- In effect from
- Oct 18, 2007, 11:00 AM EDT
- Expired
- Oct 18, 2007, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Northern Indiana
Counties Cass County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Wabash County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Saint Joseph County, MI
The radar
The Northern Indiana radar (KIWX), 25 km from the middle of the area, began a volume at 14:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 2.8 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -272 J/kg
- Mixed-layer LCL
- 1498 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 282 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KIWX 181447 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1047 AM EDT THU OCT 18 2007 ...STRONG SURFACE WINDS EXPECTED LATE THIS MORNING AND AFTERNOON... .DEEP LOW PRESSURE OVER SOUTHERN MINNESOTA WILL CONTINUE TO DEEPEN AS IT LIFTS NORTHWARD TO LAKE SUPERIOR BY FRIDAY MORNING. AHEAD OF THE STRONG COLD FRONT IN ASSOCIATION WITH THIS SYSTEM...STRONG SOUTH WINDS ARE EXPECTED WITH GUSTS THIS AFTERNOON IN EXCESS OF 40 MPH AT TIMES. WIND WILL DIMINISH SOMEWHAT THIS EVENING AND OVERNIGHT AS TEMPERATURES COOL BUT WINDY CONDITIONS WILL CONTINUE THROUGH FRIDAY. INZ003>006-008-012>017-020-022>025-032-MIZ077>080-182300- /O.NEW.KIWX.WI.Y.0006.071018T1500Z-071019T0000Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-NOBLE-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-WHITE-CASS IN-MIAMI-WABASH- HUNTINGTON-GRANT-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...KENDALLVILLE... LIGONIER...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...MONTICELLO...BROOKSTON... LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON... MARION...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN... DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER 1047 AM EDT THU OCT 18 2007 /947 AM CDT THU OCT 18 2007/ ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING. SOUTH WINDS ARE EXPECTED TO INTENSIFY LATE THIS MORNING AND AFTERNOON IN RESPONSE TO DEEPENING LOW PRESSURE OVER MINNESOTA AND WARMING TEMPERATURES. WIND GUSTS MAY EXCEED 40 MPH AT TIMES AS THE PRESSURE GRADIENT ACROSS THE AREA INTENSIFIES THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS73 KIWX 182018 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 418 PM EDT THU OCT 18 2007 ...STRONG SURFACE WINDS EXPECTED INTO THIS EVENING... .DEEP LOW PRESSURE OVER SOUTHERN MINNESOTA WILL CONTINUE TO MOVE NORTHEAST THIS EVENING. A COLD FRONT ASSOCIATED WITH THIS LOW WILL MOVE SOUTHEAST ACROSS THE MIDWEST TONIGHT. AHEAD OF THE FRONT...STRONG WINDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH OR HIGHER ARE EXPECTED OVER FAR SOUTHWEST LOWER MICHIGAN AND MUCH OF NORTHERN INDIANA. INZ003>006-008-012>017-020-022>025-032-MIZ077>080-190000- /O.CON.KIWX.WI.Y.0006.000000T0000Z-071019T0000Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-NOBLE-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-WHITE-CASS IN-MIAMI-WABASH- HUNTINGTON-GRANT-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...KENDALLVILLE... LIGONIER...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...MONTICELLO...BROOKSTON... LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON... MARION...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN... DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER 418 PM EDT THU OCT 18 2007 /318 PM CDT THU OCT 18 2007/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING. SOUTH TO SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS OVER 40 MPH ARE EXPECTED THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at Oct 18, 10:22 AM EDT, 25 minutes earlier.
Area forecast discussion, Oct 18, 10:22 AM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1022 AM EDT THU OCT 18 2007
.UPDATE/NEAR TERM...
ARCHED LINE OF SHOWERS/EMBEDDED THUNDER RAPIDLY LIFTING NEWD OUT OF
FCST AREA THIS MORNING. VAPOR SHOWS AND 12Z SOUNDINGS CONFIRM FIERCE
DRY SLOT SPREADING NEWD OUT OF IL/MO AND WILL EFFECTIVELY CAP
CONVECTION FOR A TIME THIS AFTN ALTHOUGH TO COMPLICATE MATTERS
FURTHER...SECONDARY VORT LOBE ASSOCIATED W/UPR LOW OVR ERN IA
SPURNING ISOLD DVLPMNT OVR CNTRL IN. THAT SAID HWVR...MORE OMINOUS
COMPACT SECONDARY SW/AND ATTENDANT MID LVL SPEED MAX ROUNDING BASE
OF LARGE SCALE OVR WRN OK ATTM WILL TRIGGER SEVERE STORM INITIATION
FM NR KLSX NEWD ARND 19Z W/RAPID DOWNSTREAM INTENSIFICATION INTO
INDIANA TWD 22Z. GIVEN COMBINATION OF XPCD STRONG HEATING WITHIN MID
LVL DRY SLOT AND BACKED LL FLW AHEAD OF EJECTING SECONDARY SW...FEEL
ITS PRUDENT AT THIS POINT TO INSERT TORNADO MENTION INTO WRN HALF OF
ZONES FOR LATE AFTN/EARLY EVENING.
OTHER PROBLEM LIES W/STRONG...VEERED/UNIDIRECTIONAL LL FLW BEHIND LEAD
SW TROUGH AND STRONG HEATING W/STEEP LL LAPSE RATES DVLPG BY LATE
MORNING AND MOMENTUM TRANSFER IN DEEPENING WELL MIXED BNDRY LYR. AS
SUCH WILL HOIST A WIND ADVISORY FOR WRN HALF FM 15-00Z W/SUSTAINED
WINDS OF 25 KTS W/GUSTS TO 35 KTS.
PRODUCT UPDATES FORTHCOMING.
&&
.AVIATION...DISCUSSION FOR 12Z TAFS...
BUSY TAF PERIOD AS POTENT SYSTEM AFFECTS THE AREA. BAND OF RAIN
WILL DASH THROUGH AREA THIS MORNING AND BE CLEAR OF TAF SITES BY
15-16Z. ECHO TOPS ARE LOW WITH NO ICE IN THIS LINE SO HELD OFF ON
ANY MENTION OF LIGHTNING. DRY SLOT WILL WORK IN AND CLEAR CWA OUT.
GOOD DEAL OF SUBSIDENCE BEHIND THIS FIRST AREA OF RA SHOULD KEEP
CU IN THE SCT CATEGORY FOR MOST OF THE DAY. WITH GOOD
DESTABILIZATION THIS AFTERNOON CAN NOT RULE OUT A
TS...ESPECIALLY AT KSBN. MAIN SHOW LOOKS TO GET GOING TONIGHT WITH
ONE OR TWO LINES OF SVR CONVECTION APPEARING PROBABLE. TEMPO
GROUPS AT BOTH SITES WILL NEED TO BE MONITORED THIS AFTERNOON FOR
POSSIBLE FM GP OR TIMING.
&&
.PREV DISCUSSION... /ISSUED 519 AM EDT THU OCT 18 2007/
SHORT TERM...
POTENTIAL EXISTS FOR EXTREME DAMAGING WIND AND/OR LONG LIVED
TORNADIC EVENT THIS EVENING AND EARLY TONIGHT.
FOR THIS MORNING. LARGE AREA OF SHRA IN STRONG LOW LEVEL WAA
PATTERN ACRS SRN GRTLKS INTO LWR OHIO VLY REGION WITH 45-50KT 925MB
JET TAPPING 13-15 G/KG 1000-900MB PLUME EXTENDING FM SRN WI TO
CNTRL ARK. SO FAR THIS AM...LIGHTNING HAS BEEN NIL ACRS CWA AND
FURTHER WEST ACRS IL/MO INVOF DEEPER MOISTURE AXIS AND TIED TO ERN
PERIPHERY OF COLDER 5H TEMPS ASSOCIATED WITH RAPIDLY DEEPENING
MIDLVL SYSTEM ACRS CENTRAL PLAINS. AS THIS AREA OF DECAYING STORMS
ROTATES THROUGH WILL CONTINUE TO SEE SHRA/TSRA THROUGH THE AM
HOURS...WITH MOST OF THE ACTIVITY TIMED NE OF CWA COINCIDENT WITH
DRY SLOT TIMING NOW NEARING KSTL.
PER WV IMAGERY...PREFERENCE LIES TOWARD NAM SOLUTION IN COMPLEX
SEVERE WEATHER SCENARIO. NAM APPEARS TO BEST CAPTURE FARTHER SW
AND MORE INTENSE CORE OF 5H JETLET ACRS NRN TX AT 00 UTC THU NEAR
JTNT2...AND CAPTURES DUAL/SECONDARY CORE OF JET POSITIONED OVER
SIERRA NEVADAS. BY 00Z FRI 5H PATTERN IS STRONGLY ARTICULATED ACRS
MSVLY WITH POTENT 80-90KT 5H STREAM FROM OK NOSING INTO SWRN CWA
IMPINGENT UPON COLD FRONT MOVING EWD THROUGH IL. ANTICIPATE AMPLE
DESTABILIZATION WITHIN THE DRYSLOT REGION...THOUGH CANNOT RULE OUT
TSRA DEVELOPMENT AND RAPID UPSCALE GROWTH INTO SEVERE STORMS GIVEN
EXTREME SYNOPTIC SCALE WIND ENVIRONMENT THIS AFTERNOON...HOLD THAT
MOST STORMS WILL FIRE ALONG/AHEAD OF COLD FRONT AS
SUPERCELLS/ORGANIZED LINE SEGMENTS. LATE SEASON ENVIRONMENT
FAVORABLE FOR SEVERE LOCAL STORMS WITH LOW LCL AHEAD OF
FRONT...500-1000M...LFC 1500-2000M...WIDESPREAD 0-1KM SRH
250-350 M2/S2...AND 0-3KM CAPE 1-1.5 KJ/KG. INITIATION LIKELY
UPSTREAM IN LATE AFTERNOON ALONG FRONT IN IL...AND QUICKLY BECOME
SEVERE. TIMING INTO SWRN CWA PER 4KM NMM WRF BETWEEN 8 AND 9 PM.
CURRENT THOUGHT IS TO HEDGE EARLIER FOR NOW GIVEN SUCH STRONG
KINEMATIC FIELD THAT TRIGGER/UPSCALE GROWTH COULD TRANSPIRE FASTER
THAN MODELED AND AMOUNT OF CAPE NEEDED TO GO SEVERE TODAY WILL BE
QUITE MINIMAL. FOCUS ON HWO WITH WIND PRIMARY THREAT AS WELL AS
TOR.
LONG TERM...
FRIDAY THROUGH WEDNESDAY
CONFIDENCE IN LATTER PORTION OF LONG TERM FORECAST IS GROWING...BUT
STILL ON THE LOW SIDE OF THE SPECTRUM. LARGE DISCONTINUITY AMONG
FORECAST MODELS IS PRIMARILY THE RESULT OF DIFFERENCES IN
SUPERGEOSTROPHIC FLOW ALOFT AND THE RESULTANT DEEPENING OF SW US
CONUS MID LEVEL TROUGH AS STATED IN PREVIOUS DISCUSSION.
GFS/MREF/NAEFS AND MEAN GFS ENSEMBLE WERE PREVIOUSLY ADAMANT ON
PHASING NORTHERN AND SOUTHERN STREAMS...PUSHING A LONG WAVE OPEN
TROUGH THROUGH THE CONUS EARLY NEXT WEEK. HOWEVER...GROWING
AGREEMENT AMONG MEDIUM RANGE MODELS (ECMWF/GEM/JP35) IS NOW FAVORING
THE RATHER CONSISTENT SOLUTION OF THE ECMWF...PRODUCING A CUT OFF
LOW IN THE SOUTHWESTERN CONUS IN REPONSE TO ROBUST DIGGING FROM
UPPER LEVEL 150+ KNOT JET. NATIONAL CENTER DISCUSSIONS CONTINUE TO
FAVOR THE LATTER MENTIONED SOLUTION GIVEN TELECONNECTION PATTERNS.
RECENT RUNS OF THE MREF AND NAEFS ARE NOW TRENDING SLOWER WITH THE
EASTWARD TRANSLATION OF THE H5 TROUGH PER THEIR MEAN SOLUTIONS.
FRIDAY...DEPARTING OCCLUDING SFC LOW AND ASSOCIATED UPPER TROUGH
WILL
BRING MUCH COOLER AIR/CLOUDS/AND THE CHANCE FOR SHOWERS TO THE
REGION. SHOWERS WOULD BE FORCED BY LINGERING VERTICAL LIFT PER UPPER
CYCLONIC FLOW AND BY INSOLATION AS SOUNDINGS INDICATE AMPLE LL
INSTABILITY. WRF/GFS BOTH INDICATE 80-90% AROUND 925-850MB...LEADING
CREDENCE TO THE FACT THAT BREAKS IN THE CLOUDS SHOULD BE PRESENT
TO INCREASE INSTABILITY. HAVE REATTAINED PREVIOUS POP FORECAST WITH
A BLEND
TOWARD THE MAV. IT WILL BE BREEZY WITH SUSTAINED WINDS OF 15 TO 20
MPH POSSIBLE. GOOD LINKAGE/CAA/AND MODERATE SFC PRESSURE GRADIENT
WILL PROMOTE GUSTY WINDS. CLOUDS SHOULD BEGIN TO DEPART THE REGION
LATE FRIDAY NIGHT-SATURDAY MORNING. IF THIS OCCURS FASTER THAN
ANTICIPATED...FOG MAY BE A CONCERN...ESPECIALLY IN AREAS WHERE
PRECIP FELL.
SATURDAY-MONDAY...HEIGHT RISES WILL RAPIDLY SPREAD INTO THE AREA
AS WINDS TURN SW...ALLOWING WAA TO COMMENCE. RAPID WAA WILL ALLOW A
NICE WEEKEND WITH MUCH ABOVE NORMAL TEMPS INTO THE MID 70S BY
SUNDAY. AS MENTIONED ABOVE...WILL CONTINUE TO TREND TOWARD THE
ECMWF/GEM SOLUTIONS. THIS WILL SPELL WARMER TEMPS FOR MONDAY WITH
SLOWER EASTWARD SYSTEM TRANSLATION. RETAINED LOW POPS FOR MONDAY AS
NORTHERN STREAM WAVE WOULD BE NEARING THE REGION WITH AN ASSOCIATED
SFC TROUGH.
TUE-WED...DUE TO HIGH UNCERTAINTY STILL PRESENT BEYOND MONDAY...HAVE
RETAINED PREVIOUS FORECAST WHICH IS A GOOD TREND TO CLIMO.
PERSISTENT WESTERN ATLANTIC RIDGE CONTINUES TO BE HIGHLIGHTED BY
FORECAST MODELS...LENDING SUPPORT FOR ABOVE NORMAL TEMPS.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WIND ADVISORY UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
INZ003>006-008-012>017-020-022>025-032.
MI...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
MIZ077>080.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT FRIDAY FOR LMZ043-046.
&&
UPDATE...HOLSTEN
SHORT TERM...MURPHY
LONG TERM...CHAMBERLAIN
AVIATION...SIMPSONHazardous weather outlook, Oct 18, 6:41 AM EDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 641 AM EDT THU OCT 18 2007 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-191045- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 641 AM EDT THU OCT 18 2007 /541 AM CDT THU OCT 18 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE LIKELY LATE THIS AFTERNOON INTO THE EVENING HOURS. DAMAGING WIND GUSTS UP TO 70 MPH IS THE PRIMARY RISK. ISOLATED TORNADOES AND HAIL TO ONE INCH IN DIAMETER IS ALSO POSSIBLE. THERE WILL BE SOME THUNDERSTORMS THIS MORNING AND A SMALL CHANCE OF THUNDERSTORMS EARLY THIS AFTERNOON...THOUGH THE CHANCE FOR WIDESPREAD SEVERE STORMS THIS MORNING AND EARLY AFTERNOON IS SMALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-191045- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 641 AM EDT THU OCT 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT CONDITIONS WILL REMAIN HAZARDOUS TO SMALL CRAFT TODAY AND TONIGHT. THUNDERSTORMS WITH WIND GUSTS IN EXCESS OF 40 KNOTS ARE ALSO POSSIBLE THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SOUTHWEST WINDS 15 TO 25 KNOTS FRIDAY AND FRIDAY NIGHT WILL CREATE WAVES OF 3 TO 5 FEET. THE WINDS AND WAVES SHOULD THEN SUBSIDE SATURDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
In the hours before
Special weather statement, Oct 18, 7:56 AM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 756 AM EDT THU OCT 18 2007 INZ004>009-014-016>018-024>027-033-034-MIZ077>081-OHZ024-181300- ADAMS-ALLEN-BERRIEN-BLACKFORD-BRANCH-CASS-DE KALB-ELKHART-HILLSDALE-HUNTINGTON-JAY-KOSCIUSKO-LAGRANGE-MARSHALL- NOBLE-ST. JOSEPH-STEUBEN-VAN WERT-WABASH-WELLS-WHITLEY- 756 AM EDT THU OCT 18 2007 ...SHOWERS AND A FEW THUNDERSTORMS WITH STRONG WINDS POSSIBLE... AT 754 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS AND A FEW THUNDERSTORM FROM NEAR BENTON HARBOR MICHIGAN SOUTHEAST TO NEAR PORTLAND INDIANA. THIS RAIN WAS MOVING NORTHEAST AT NEARLY 50 MPH. STRONG WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THIS RAIN. OCCASIONAL LIGHTNING AND BRIEF MODERATE DOWNPOURS ARE ALSO POSSIBLE. EXPECT THIS LINE OF SHOWERS TO QUICKLY MOVE THROUGH NORTHEAST INDIANA THROUGH 900 AM EDT. SEVERE THUNDERSTORMS ARE ALSO LIKELY LATER THIS AFTERNOON AND EVENING. TORNADOES AND DAMAGING WINDS IN EXCESS OF 70 MPH ARE POSSIBLE LATER TODAY. STAY TUNED TO LOCAL MEDIA FOR ADDITIONAL INFORMATION ON THIS SERIOUS WEATHER SITUATION. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE SHOWERS HAVE PASSED.
Special weather statement, Oct 18, 8:46 AM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 846 AM EDT THU OCT 18 2007 INZ007-009-018-MIZ080-081-OHZ001-002-004-005-015-016-024-025-181345- ALLEN-BRANCH-DE KALB-DEFIANCE-FULTON-HENRY-HILLSDALE-PAULDING-PUTNAM-STEUBEN-VAN WERT-WILLIAMS- 846 AM EDT THU OCT 18 2007 ...SHOWERS AND A FEW THUNDERSTORMS WITH STRONG WINDS POSSIBLE... AT 845 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A LINE OF SHOWERS AND A FEW THUNDERSTORMS FROM NEAR THREE RIVERS MICHIGAN SOUTHEAST TO VAN WERT OHIO. THIS RAIN WAS MOVING NORTHEAST AT NEARLY 50 MPH. STRONG WIND GUSTS TO 45 MPH WILL BE POSSIBLE WITH THIS RAIN. OCCASIONAL LIGHTNING AND BRIEF MODERATE DOWNPOURS ARE ALSO POSSIBLE. EXPECT THIS LINE OF SHOWERS TO QUICKLY MOVE THROUGH FAR NORTHEAST INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN BY 1000 AM EDT. SEVERE THUNDERSTORMS ARE ALSO LIKELY LATER THIS AFTERNOON AND EVENING. TORNADOES AND DAMAGING WINDS IN EXCESS OF 70 MPH ARE POSSIBLE LATE THIS AFTERNOON AND EVENING. STAY TUNED TO LOCAL MEDIA FOR ADDITIONAL INFORMATION ON THIS SERIOUS WEATHER SITUATION. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE SHOWERS HAVE PASSED.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 6:14 PM EDT | Severe Thunderstorm Warning | IWX | Pulaski, White | 51 min |
| Oct 18, 6:51 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Kosciusko, Marshall, Pulaski, White | 54 min |
| Oct 18, 6:57 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Marshall, Saint Joseph, Starke | 40 min |
| Oct 18, 7:00 PM EDT | Tornado Warning | IWX | Cass, Fulton, Miami | 45 min |
| Oct 18, 7:06 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, LaGrange | 54 min |
| Oct 18, 7:23 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Saint Joseph | 67 min |
| Oct 18, 7:42 PM EDT | Tornado Warning | IWX | Fulton, Kosciusko | 48 min |
| Oct 18, 7:47 PM EDT | Severe Thunderstorm Warning | IWX | Branch, Saint Joseph | 58 min |
Nearby
Wind Advisories in Indiana, 2007Wind Advisories in Michigan, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.